MAUDE Adverse Event Report: CAREFUSION MICROBORE EXTENSION SET; SET, EXTENSION, INTRAVASCULAR

CAREFUSION MICROBORE EXTENSION SET; SET, EXTENSION, INTRAVASCULAR
Model Number 10010570
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 04/23/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical product: 10 ml bd syringe of nacl, lot 8044680, exp 2021-01-31, therapy date: (b)(6) 2018.The affected product has been received and the investigation is pending.A follow up report will be submitted once the failure investigation has been completed.
 
Event or Problem Description
The customer reported a leak at the filter of the tubing that was infusing an unspecified medication.It is unknown if this contributed to the patient developing a clabsi (central line-associated bloodstream infection) on (b)(6) 2018.There was no intervention or lasting harm reported.
 
Additional Manufacturer Narrative
The customer¿s report of a leak at the filter was confirmed.Visual inspection under magnification showed that the 0.2 micron filter had a crack along the side weld line between the upper and lower housing on the filter¿s input port side.No tool or stress marks were observed on the filter component.Functional and pressure testing confirmed leaking from the crack.The cause of the leak was a crack along the filter component¿s side weld line.The root cause of the crack was not determined.
 
Event or Problem Description
 
Event or Problem Description

Brand Name
MICROBORE EXTENSION SET
Common Device Name
SET, EXTENSION, INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key7685809
Report Number9616066-2018-00986
Device Sequence Number1398811
Product Code FPA
UDI-Device Identifier10885403233500
UDI-Public10885403233500
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K790108
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10010570
Device Catalogue Number10010570
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/05/2018
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date07/13/2018
Supplement Report FDA Received Date08/16/2018
10/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MZ1000-07,CENTRAL LINE, THERAPY DATE: (B)(6) 2018; THERAPY DATE (B)(6) 2018; MZ1000-07,CENTRAL LINE, THERAPY DATE: (B)(6) 2018
Outcome Attributed to Adverse Event Other;